MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-150
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to treat a highly stenosed right popliteal artery.The armada 35 balloon catheter was inserted and attempted to be advanced.However, during advancement, the shaft became stretched.The physician decided to remove the device and replace it.It was noted that there were no issues during removal.No adverse patient effects occurred and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported difficulty advancing was unable to be confirmed due to the condition of the returned device.The reported stretching was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported difficulties were due to circumstances of the procedure.It is likely that anatomical conditions contributed to the reported difficulty advancing as the lesion site in the right popliteal artery was described as highly stenosed.Additionally, it is likely that during the difficulty advancing, the stretching and bunching noted on the inner member and outer member occurred.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11039772
Report Number2024168-2020-10713
Device Sequence Number13769329
Product Code LIT
UDI-Device Identifier08717648155222
UDI-Public08717648155222
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberB2050-150
Device Catalogue NumberB2050-150
Device Lot Number91108G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight51